Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 354, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 3, 2011, 4:00 PM CDT for Lee County, Russell County, Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 4:00 PM CDT (21:00 UTC)
- Expired
- Jul 3, 2011, 4:27 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lee County, AL, Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:03 PM CDT | TSTM WND DMG | 1 Ene Phenix City, AL | NUMEROUS POWER LINES DOWN AROUND PHENIX CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS54 KBMX 032100
SVRBMX
ALC081-113-032145-
/O.NEW.KBMX.SV.W.0354.110703T2100Z-110703T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
NORTHEASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 445 PM CDT
* AT 357 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BIBB CITY...OR NEAR SMITHS...AND MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...LADONIA...MONTEREY HEIGHTS...LADONIA SPORTS
COMPLEX...PHENIX DRAG STRIP AND CRAWFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3241 8497 3239 8497 3237 8497 3236 8499
3246 8521 3258 8506 3252 8500 3246 8499
3244 8496 3242 8496
TIME...MOT...LOC 2100Z 016DEG 3KT 3251 8505
$$
141 follow-up statement
468
WWUS54 KBMX 032127
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT SUN JUL 3 2011
ALC081-113-032137-
/O.CAN.KBMX.SV.W.0354.000000T0000Z-110703T2145Z/
LEE AL-RUSSELL AL-
427 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL AND
SOUTHEASTERN LEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3241 8497 3239 8497 3237 8497 3236 8499
3246 8521 3258 8506 3252 8500 3246 8499
3244 8496 3242 8496
TIME...MOT...LOC 2127Z 016DEG 3KT 3249 8506
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:54 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 3, 2:54 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 254 PM CDT SUN JUL 3 2011 .DISCUSSION... A TYPICAL SUMMER PATTERN WILL BE ON TAP FOR CENTRAL ALABAMA OVER THE NEXT 7 DAYS. NOW THAT A WEAK FRONTAL BOUNDARY HAS MOVED NORTH OF THE FORECAST AREA...EXPECT SCATTERED AFTERNOON AND EVENING STORMS THROUGH THE ENTIRE FORECAST PERIOD. IN ADDITION...THE INCREASE IN MOISTURE WILL HELP REGULATE TEMPERATURES KEEPING THEM FROM REACHING NEAR TRIPLE DIGITS. NEVER THE LESS...HEAT INDEX VALUES WILL STILL BE NEAR 100 WHEN FACTORING IN THE SURGE OF MOISTURE. MODELS HAVE BACKED AWAY FROM MOVING A FRONT ACROSS EARLY NEXT WEEK. IN FACT...YESTERDAY'S SOLUTION MIGHT HAVE BEEN THE ONLY ONE SHOWING THAT SOLUTION. THIS TIME OF THE YEAR...FRONTS LACK THE UPPER LEVEL SUPPORT THAT HELPS THEM REACH THE GULF OF MEXICO. WE COULD STILL SEE ANOTHER FRONT TRY TO COME IN TOWARDS THE END OF THE WEEK...BUT JUST LIKE THE PREVIOUS FRONT...IT COULD SUFFER THE SAME FATE AND NOT REACH THE AREA. SO WHAT DOES THIS MEAN FOR CENTRAL ALABAMA? THE COMBINATION OF LOW LEVEL MOISTURE AND LESS OF AN INFLUENCE BY THE UPPER LEVEL RIDGE...WILL PRODUCE PLENTY OF THUNDERSTORM ACTIVITY EACH AFTERNOON. MOST OF THE STORMS BEING TRIGGERED BY PEAK HEATING...THEN INCREASE IN NUMBERS BY COLLIDING OUTFLOW BOUNDARIES. FORECAST WISE...THE NAM CONTINUES TO PERFORM THE BEST OUT OF THE ALL THE GUIDANCE AND SEE NO REASON TO DEVIATE MUCH FROM IT. 10/ARM && .AVIATION...18Z TAF DISCUSSION. A SHALLOW SURFACE FRONT CURRENTLY SITUATED OVER CENTRAL ALABAMA WILL POSSIBLY AID IN CONVECTION THIS AFTERNOON. IT IS UNCLEAR EXACTLY WHAT SITES WILL BE AFFECTED BY THUNDERSTORMS...BUT IT LOOKS AS THOUGH THE SOUTHERN SITES HAVE A BETTER CHANCE THAN THE NORTHERN SITES. LEFT THE MENTION OF CB IN FOR BHM AND ANB AND VCTS FOR THE OTHER 4 SITES. WINDS WILL BECOME CALM SHORTLY AFTER SUNSET. ANY SITE THAT RECEIVES RAINFALL TODAY WILL LIKELY HAVE FOG IN THE MORNING. WENT AHEAD AND MENTIONED BR FOR ALL SITES SINCE MOISTURE TOMORROW MORNING LOOKS AS THOUGH IT WILL BE THE SAME AS THIS MORNING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 73 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 92 68 90 66 / 10 30 50 50 30 ANNISTON 73 94 70 91 69 / 20 30 50 50 30 BIRMINGHAM 77 95 75 92 73 / 20 30 50 50 30 TUSCALOOSA 74 97 74 93 71 / 20 40 50 50 30 CALERA 74 93 71 91 70 / 20 40 50 50 30 AUBURN 72 93 71 93 71 / 20 40 30 40 30 MONTGOMERY 72 94 71 94 70 / 30 40 30 40 40 TROY 70 93 69 94 68 / 30 40 30 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 11:06 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1106 AM CDT SUN JUL 3 2011 ALZ011>015-017>050-041615- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1106 AM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM THIS EVENING. THE AREA OF FOCUS WILL BE ALONG AND SOUTH OF INTERSTATE 20...WHERE THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 1:46 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CDT SUN JUL 3 2011
ALZ048-050-031930-
BARBOUR AL-RUSSELL AL-
146 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 230 PM CDT...
AT 142 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF HAWKINSVILLE...OR 13 MILES NORTH OF
EUFAULA...MOVING SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAWKINSVILLE...
LAKEPOINT RESORT STATE PARK...
BATESVILLE...
LUGO...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8507 3195 8508 3194 8508 3190 8511
3203 8537 3217 8517 3210 8506
TIME...MOT...LOC 1846Z 018DEG 9KT 3207 8515
14Special weather statement, Jul 3, 2:35 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT SUN JUL 3 2011 ALZ046-048-050-032015- BARBOUR AL-BULLOCK AL-RUSSELL AL- 235 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL...NORTHERN BARBOUR AND EASTERN BULLOCK COUNTIES UNTIL 315 PM CDT... AT 232 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING HILL...OR 12 MILES EAST OF MIDWAY. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SPRING HILL... COMER... BARBOUR COUNTY PUBLIC LAKE DAM... BATESVILLE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3188 8529 3202 8554 3220 8535 3210 8517 TIME...MOT...LOC 1935Z 032DEG 2KT 3208 8532
Special weather statement, Jul 3, 2:52 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 252 PM CDT SUN JUL 3 2011 ALZ037-032030- TALLAPOOSA AL- 252 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA COUNTY UNTIL 330 PM CDT... AT 250 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR NEW SITE...OR 12 MILES NORTHEAST OF ALEXANDER CITY...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... NEW SITE... HILLABEE CREEK... JACKSONS' GAP... JACKSONS GAP... HORSESHOE BEND... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3289 8562 3287 8592 3311 8591 3310 8568 TIME...MOT...LOC 1952Z 354DEG 4KT 3305 8579
Special weather statement, Jul 3, 3:16 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT SUN JUL 3 2011
ALZ050-032100-
BARBOUR AL-
316 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 400
PM CDT...
AT 315 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BARBOUR COUNTY PUBLIC LAKE DAM...OR 8 MILES SOUTH
OF MIDWAY...MOVING SOUTHWEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLAYTON...
MOUNT ANDREW...
CLAYTON MUNICIPAL AIRPORT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3190 8565 3191 8565 3196 8561 3202 8549
3201 8543 3205 8543 3207 8538 3202 8534
3178 8553
TIME...MOT...LOC 2017Z 052DEG 12KT 3196 8548Special weather statement, Jul 3, 3:32 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 PM CDT SUN JUL 3 2011 ALZ037-032115- TALLAPOOSA AL- 332 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA COUNTY UNTIL 415 PM CDT... AT 329 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR NEW SITE...OR 9 MILES NORTHEAST OF ALEXANDER CITY...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALEXANDER CITY... HILLABEE CREEK... HORSESHOE BEND... HORSESHOE BEND NATIONAL MILITARY PARK... EAGLE CREEK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3294 8560 3290 8595 3309 8587 3311 8564 TIME...MOT...LOC 2032Z 355DEG 7KT 3302 8582
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:23 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 112 min |
| Jul 3, 1:46 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jul 3, 2:35 PM CDT | Special Weather Statement | BMX | Barbour | 40 min |
| Jul 3, 2:52 PM CDT | Special Weather Statement | BMX | Tallapoosa | 38 min |
| Jul 3, 3:16 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jul 3, 3:32 PM CDT | Special Weather Statement | BMX | Tallapoosa | 43 min |
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 37 min |
| Jul 3, 4:25 PM CDT | Special Weather Statement | BMX | Elmore | 50 min |
| Jul 3, 4:56 PM CDT | Special Weather Statement | BMX | Randolph | 49 min |
| Jul 3, 5:29 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 46 min |
| Jul 3, 6:07 PM CDT | Special Weather Statement | BMX | Dallas | 38 min |
| Jul 3, 6:58 PM CDT | Special Weather Statement | BMX | Sumter | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.